Lake Huron, 2014

Marine Thunderstorm Winds in Lake Huron, May 9, 2014

May 9, 2014 · NWS DTX · 2 events in 2 counties and zones

Thunderstorms moving through southern Lake Huron produced wind gusts up to 45 MPH.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms moving through southern Lake Huron produced wind gusts up to 45 MPH.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 9, 11:51 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, May 9, 11:51 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1251 PM EDT FRI MAY 9 2014

.AVIATION...

//DISCUSSION...

SHODDY COVERAGE OF PRECIPITATION ACROSS THE LOWER PENINSULA THIS
MORNING WILL SUPPORT AN INCREASED RISK OF INSTABILITY CAPABLE OF
SUPPORTING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. INITIAL BAND OF SHOWERS LIFTING ACROSS SOUTHEAST MICHIGAN
AROUND 17Z WILL EXIT THE AREA SHORTLY AND WILL BE FOLLOWED BY A LULL
PRIMARILY CONSISTING OF VFR...OCCASIONAL LIGHT RAINFALL...AND
POCKETS OF LOW VFR CEILING. REDEVELOPMENT IS EXPECTED MID-AFTERNOON
WITH AN INCREASED RISK OF SOME STORMS BECOMING STRONG TO SEVERE.
GUSTY SOUTH-SOUTHWEST FLOW WILL PERSIST THROUGH THE EVENING BEFORE
VEERING TO A MORE WESTERLY DIRECTION IN THE WAKE OF THE COLD FRONT
AFTER 00Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT

* MEDIUM CONFIDENCE THAT TSTORMS WILL IMPACT KDTW

&&

.PREV DISCUSSION...ISSUED 325 AM EDT FRI MAY 9 2014

SHORT TERM...TODAY AND TONIGHT

THE AMPLIFIED UPPER LEVEL RIDGE WHICH PRODUCED A RECORD HIGH
TEMPERATURE AT DETROIT (87 DEGREES) YESTERDAY HAS ADVANCED EAST INTO
THE EASTERN GREAT LAKES THIS MORNING...AND SOLID 500 MB HEIGHT FALLS
ARE TAKING PLACE. IT APPEARS PREFRONTAL TROUGH/850-700 MB THETA-E
RIDGE AXIS WILL BECOME ACTIVE BY EARLY THIS AFTERNOON...AS THE CAP
EVIDENT ON 00Z DTX SOUNDING WILL HAVE BEEN ERODED. THIS WILL BE
THE OPTIMAL SCENARIO...AS THE SURFACE COLD FRONT HAS GOOD 0-6 KM
WIND SHEAR OF 55 KNOTS...AND WILL BE COMING THROUGH TOWARD
00Z/PEAK HEATING CYCLE. SO...IF THAT PREFRONTAL TROUGH/LEAD
MOISTURE AXIS DOES NOT GET GOING AS EXPECTED...THERE THERE WILL BE
AN INCREASED THREAT OF SEVERE WEATHER WITH THE LATE ARRIVING COLD
FRONT...AS 00Z NAM IS ADVERTISING 0-1KM CAPES ON THE ORDER OF 1000
TO 1500 J/KG WITH THE COLD FRONT...BUT SHOWS A SUBSIDENCE WAKE
(DRY AIR AT 700 MB) WITH THE EARLIER ACTIVITY EXITING EAST.
SURPRISINGLY...THE NAM SURFACE DEW PTS DO NOT LOOK TERRIBLY
OVERDONE. EVEN WITH AN EARLY AFTERNOON INITIATION
EXPECTED...FORESEE MAXES CLIMBING INTO THE MID 70S TO AROUND 80
DEGREES BASED ON CURRENT AND UPSTREAM READINGS.
UNFORTUNATELY...WITH STRONG LOW LEVEL JET OF 50 KNOTS...STILL
CAN'T TOTALLY RULE OUT THE PREFRONTAL ACTIVITY WILL NOT PRODUCE
ISOLATED MARGINAL SEVERE WINDS EVEN WITH THE MODEST INSTABILITY
(500 J/KG ML CAPES).

WILL ALLOW THE COLD FRONT AMPLE TIME TO CLEAR SOUTHEAST MICHIGAN AND
CARRYING SCATTERED TO NUMEROUS (EAST) POPS DURING EVENING
HOURS...BUT GO DRY AFTER MIDNIGHT...WITH WESTERLY FLOW LEVEL COLD
ADVECTION ALLOWING TEMPS TO FALL BACK INTO THE LOW TO MID 50S.

LONG TERM...SATURDAY THROUGH THURSDAY

A COOLER AND MUCH DRIER AIRMASS IS STILL IN THE OFFING FOR SATURDAY
AS THE LOW LEVEL THETA E RIDGE IS SHUNTED TO THE EAST AND SFC
RIDGING BUILDS IN FROM THE WEST. LOW LEVEL WESTERLY FLOW IN ADVANCE
OF THE SFC RIDGE AXIS WILL ADVECT SFC DEWPOINTS IN THE 40S INTO SE
MI. THE DEGREE OF COOLING WILL ALSO BE FAIRLY RESPECTABLE AS 850MB
TEMPS DROP TO +4 TO +6C BY 18Z SAT. MODEL SOUNDINGS SUGGEST MIXING
DEPTHS WILL APPROACH 800MB. TAKING INTO ACCOUNT SOME LIKELY DIURNAL
STRATO CU...HIGH TEMPS SHOULD ONLY TOP OUT IN THE MID-UPPER 60S
/POSSIBLY NEAR 70 SOUTH OF I-94/.

MID LEVEL RIDGING WILL TRAVERSE LOWER MI SAT NIGHT AS SHORT WAVE
ENERGY LIFTS INTO THE UPPER MS VALLEY. THIS WILL KEEP THE SFC RIDGE
FAIRLY PROGRESSIVE. THIS MID LEVEL IMPULSE SHOULD SHEAR APART FAIRLY
QUICKLY AS IT ENTERS STRONG MID LEVEL CONFLUENCE OVER THE NORTHERN
GREAT LAKES ON SUNDAY. MODEL SOLUTIONS ARE INSISTENT THAT THIS WILL
DRIVE SOME SEMBLANCE OF A SFC WARM FRONT INTO LOWER MI ON SUNDAY.
THE WEAKENING OF THE SFC LOW OVER WI/MN AND COLD GREAT LAKES RAISES
CONCERNS THAT MODEL SOLUTIONS ARE BRINGING SFC BASED INSTABILITY
INTO SE MI TOO QUICKLY. A NARROW RIBBON OF HIGHER MOISTURE IN THE
925-850MB LAYER WILL HOWEVER TRACK INTO SE MI SUN AFTERNOON.
CONSIDERING THE DIURNAL CONTRIBUTION...THIS STILL APPEARS WORTHY OF
A LOW CHANCE FOR CONVECTION. THE TRANSITION TOWARD A LITTLE MORE
SOUTHERLY FLOW SUN AFTERNOON WILL BOOST AFTERNOON TEMPS INTO THE
70S.

A MUCH BETTER DEFINED WARM FRONT WILL BECOME ESTABLISHED ACROSS THE
OHIO VALLEY ON SUNDAY...ASSOCIATED WITH DEVELOPING LOW PRESSURE
ACROSS THE SRN AND CENTRAL PLAINS. THIS LOW WILL BE IN RESPONSE TO
LONG WAVE TROUGH AMPLIFICATION ACROSS THE CNTL/SRN ROCKIES. SMALLER
SCALE SHORT WAVE IMPULSES WILL EJECT TO THE NORTHEAST AS THE ENTIRE
LONG WAVE TROUGH GRADUALLY ROTATES INTO THE CENTRAL US. THIS WILL
SEND SFC LOW PRESSURE INTO THE UPPER MIDWEST EARLY NEXT WEEK.
STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF THIS SYSTEM WILL
TRANSPORT GULF MOISTURE INTO THE GREAT LAKES AND WILL SLOWLY LIFT
THE SFC WARM FRONT NORTHWARD SUN NIGHT THROUGH MONDAY. SOME
DIFFERENCES ARISE MON INTO WED WITH RESPECT TO THE MOVEMENT OF THE
LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE ERN US RIDGE...
PREFERENCE WILL LIE WITH THE SLOWER ECMWF/CANADIAN. THIS WILL
POTENTIALLY MAINTAIN AMPLE INSTABILITY WITHIN THE MOIST SOUTHWEST
INTO WEDNESDAY. THUS A FAIRLY ACTIVE FIRST HALF OF THE WEEK IN
TERMS OF THUNDERSTORMS LOOKS LIKELY. DESPITE SOME TIMING
DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL SUITE INDICATE THE
DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER TROUGH ADVANCES
INTO THE GREAT LAKES REGION MID TO LATE IN THE WEEK. THE EXPECTATION
FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM CENTRAL
CANADA WILL ADVECT RATHER COLD AIR FOR EARLY/MID MAY ON THE BACK
SIDE OF THIS SYSTEM...WHICH SHOULD REACH SRN MI TOWARD THE END OF
THE FORECAST PERIOD.

MARINE...

A STRONGLY STABLE PROFILE OVER THE GREAT LAKES WILL KEEP WIND GUSTS
MAINLY UNDER 30 KNOTS TODAY DESPITE STRONG SOUTHERLY FLOW IN ADVANCE
OF A COLD FRONT. THE COLD FRONT WILL TRACK ACROSS LAKE HURON THIS
EVENING AND WILL BE MARKED BY A VEERING OF THE WIND TO THE
SOUTHWEST. THE POST FRONTAL COLD AIR ADVECTION IN THE WAKE OF THE
FRONT WILL NOT BE SIGNIFICANT ENOUGH TO OVERCOME THE STRONG OVER
LAKE STABILITY. THUS WINDS WILL REMAIN MAINLY UNDER 25 KNOTS ON
SATURDAY. WINDS WILL QUICKLY DIMINISH SATURDAY NIGHT AS SFC HIGH
PRESSURE MOVES OVER THE LAKES. A WARM FRONT WILL SLOWLY LIFT ACROSS
THE REGION SUN NIGHT THROUGH MONDAY NIGHT. THE CONTINUED STRONG
STABILITY WILL KEEP WINDS AND WAVES IN CHECK. HOWEVER...THERE WILL
BE A GOOD CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....JVC
SHORT TERM...SF
LONG TERM....SC
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 9, 3:24 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
424 AM EDT FRI MAY 9 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-100830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
424 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ARE POSSIBLE THIS MORNING. NUMEROUS
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST
STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
MARBLE SIZED HAIL. ANY THUNDERSTORM WILL PRODUCE A BRIEF PERIOD OF
INTENSE RAINFALL. THUNDERSTORM WILL MOVE TO THE NORTHEAST AT 40
MPH. THE STORMS WILL DEVELOP WITHIN A WARM AND MOIST ENVIRONMENT
PRECEDING A COLD FRONT. THE COLD FRONT WILL PASS THROUGH THE
REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH
TUESDAY NIGHT. THESE STORMS WILL OCCUR WITHIN A MOIST AND UNSTABLE
AIRMASS IN ADVANCE OF A SLOW MOVING LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
424 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ARE POSSIBLE THIS MORNING. NUMEROUS
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 KNOTS AND
MARBLE SIZED HAIL. ANY THUNDERSTORM WILL PRODUCE BRIEF PERIODS OF
INTENSE RAINFALL. THUNDERSTORM WILL MOVE TO THE NORTHEAST AT 40
MPH. THE STORMS WILL DEVELOP WITHIN A WARM AND MOIST ENVIRONMENT
PRECEDING A COLD FRONT. THE COLD FRONT WILL PASS THROUGH THE
REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH
TUESDAY NIGHT. THESE STORMS WILL OCCUR WITHIN A MOIST AND UNSTABLE
AIRMASS IN ADVANCE OF A SLOW MOVING LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 9, 11:13 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1213 PM EDT FRI MAY 9 2014

MIZ075-082-083-091715-
LENAWEE-MONROE-WASHTENAW-
1213 PM EDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ADRIAN...MOVING NORTHEAST AT 60 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  TECUMSEH AND CLINTON BY 1220 PM EDT...
  SALINE BY 1235 PM EDT...
  ANN ARBOR AND YPSILANTI BY 1240 PM EDT...
  DIXBORO BY 1245 PM EDT...
  SALEM BY 1255 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DEG
Special weather statement, May 9, 12:26 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI MAY 9 2014

MIZ054-055-062-063-091830-
LAPEER-SANILAC-ST. CLAIR-TUSCOLA-
126 PM EDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF ALMONT...MOVING NORTHEAST
AT 55 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DRYDEN BY 135 PM EDT...
  ALMONT BY 140 PM EDT...
  IMLAY CITY AND LUM BY 145 PM EDT...
  MELVIN AND BROWN CITY BY 200 PM EDT...
  PECK BY 205 PM EDT...
  SANDUSKY BY 215 PM EDT...
  CARSONVILLE AND APPLEGATE BY 220 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DG
Special weather statement, May 9, 12:35 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT FRI MAY 9 2014

MIZ063-069-070-076-091830-
MACOMB-OAKLAND-ST. CLAIR-WAYNE-
135 PM EDT FRI MAY 9 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
ROMEO TO 4 MILES SOUTHWEST OF WARREN...MOVING NORTHEAST AT 50 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ROMEO BY 140 PM EDT...
  ST. CLAIR SHORES AND MOUNT CLEMENS BY 145 PM EDT...
  ARMADA BY 150 PM EDT...
  RICHMOND AND NEW BALTIMORE BY 200 PM EDT...
  HARSENS ISLAND AND ALGONAC BY 205 PM EDT...
  MARINE CITY BY 215 PM EDT...
  ST. CLAIR AND MARYSVILLE BY 220 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

DG
Local storm report, May 9, 12:49 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
149 PM EDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND DMG     1 SSW ANN ARBOR         42.26N 83.75W
05/09/2014                   WASHTENAW          MI   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN AT THE UNIVERSITY OF
            MICHIGAN GOLF COURSE. RADAR ESTIMATED TIME

0101 PM     TSTM WND DMG     5 SE MILFORD            42.54N 83.54W
05/09/2014                   OAKLAND            MI   TRAINED SPOTTER

            POWER LINES DOWN AT WIXOM AND POTTER ROADS. RADAR
            ESTIMATED TIME.

&&

SS
Local storm report, May 9, 12:52 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 PM EDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     TSTM WND GST     5 SE MILFORD            42.53N 83.53W
05/09/2014  E65 MPH          OAKLAND            MI   TRAINED SPOTTER

&&

SS
Local storm report, May 9, 1:00 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
200 PM EDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     CLARKSTON               42.74N 83.42W
05/09/2014  M65.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            RADAR ESTIMATED TIME

&&

SS

The radar

The Detroit radar (KDTX), 142 km away, was scanning. The volume nearest the first event began at 18:23 UTC.

Open the radar archive at this moment

Event by event

2 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Harbor Beach to Port Sanilac Mi 5nm Offshore to Us/Canadian Border

When
May 9, 1:25 PM EST
Where
Harbor Beach to Port Sanilac Mi 5nm Offshore to Us/Canadian Border forecast zone, Harbor Beach
Measured
39 kt (45 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.830, -82.650

Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi 5nm Offshore to Us/Canadian Border

When
May 9, 1:36 PM EST
Where
Port Austin to Harbor Beach Mi 5nm Offshore to Us/Canadian Border forecast zone, Port Hope
Measured
34 kt (39 mph) measured gust
Reported by
ASOS
Coordinates
43.930, -82.720

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2014Every state in 2014This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513869, 513868.